Format

Send to

Choose Destination
An Sist Sanit Navar. 2013 Sep 6;36(2):197-201.

[Nephrotoxicity due to iodine contrasts in computerized tomography studies of diabetic outpatients on metformin].

[Article in Spanish]

Author information

1
Servicio de Radiología, Complejo Hospitalario de Navarra, C/ Irunlarrea, 3 31008 Pamplona. hgomezhe@navarra.es

Abstract

BACKGROUND:

To determine the incidence of contrast-induced nephropathy (CIN) among diabetic patients treated with Metformin who underwent computerized tomography (CT) scan with iodinated contrast media.

METHODS:

Prospective study of diabetic patients enrolled in a lactic acidosis prevention protocol in whom clinical and analytical follow up after CT scan with intravenous contrast was performed.

RESULTS:

In this study, 98 cases were collected. The incidence of CIN in diabetic patients without prior renal failure was 0%. In patients with previous renal failure the incidence of CIN was 4.7%.

CONCLUSIONS:

The risk of CIN in diabetic patients with no renal failure undergoing intravenous contrast administration is minimal. Recommendations to stop Metformin to avoid lactic acidosis in patients undergoing intravenous contrast administration may be restricted to patients with abnormal renal function.

PMID:
24008523
DOI:
10.4321/s1137-66272013000200003
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Departamento de Salud - Gobierno de Navarra
Loading ...
Support Center